Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 29, NWS Denver/Boulder, CO

August 7, 2007Lincoln County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 7, 2007, 8:22 PM MDT for Lincoln County, Colorado. It took effect at Aug 7, 2007, 8:27 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 8:22 PM MDT (02:22 UTC)
In effect from
Aug 7, 2007, 8:27 PM MDT
Expired
Aug 7, 2007, 10:45 PM MDT
In force
2 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 080227
FFWBOU
COC073-080445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
822 PM MDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 1045 PM MDT

* AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 4 MILES EAST OF LIMON. THIS
  STORM WAS MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON AND
  GENOA.

DOPPLER RADAR ESTIMATES THAT 2 TO 3.5 INCHES OF RAIN HAVE FALLEN IN 
THE WARNING AREA OF LINCOLN COUNTY SINCE 7 PM MDT.  THIS INCLUDING 
THE LIMON AREA.   STRONG THUNDERSTORMS WITH HEAVY RAIN ARE 
EXPECTED TO CONTINUE OVER THE WARNING AREA FOR THE NEXT HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3906 10371 3904 10354 3956 10328 3956 10370

$$


RJK
2 follow-up statements
000 
WGUS75 KBOU 080334
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
931 PM MDT TUE AUG 7 2007

COC073-080445-
LINCOLN CO-
931 PM MDT TUE AUG 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
NORTH CENTRAL LINCOLN COUNTY...

AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAINFALL STILL OCCURRING OVER LINCOLN COUNTY.
THE STORMS PRODUCING THE RAIN WERE MOVING NORTH AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIMON AND GENOA.

DOPPLER RADAR ESTIMATES THAT 1.5 TO 4.0 INCHES OF RAIN HAVE FALLEN 
IN THE WARNING AREA SINCE 7 PM MDT. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3906 10371 3904 10354 3956 10328 3956 10370

$$

RJK
000 
WGUS75 KBOU 080440
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1037 PM MDT TUE AUG 7 2007

COC073-080447-
LINCOLN CO-
1037 PM MDT TUE AUG 7 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM MDT FOR NORTH
CENTRAL LINCOLN COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.  RADAR 
ESTIMATES AND AUTOMATED RAIN GAUGES IN THE AREA INDICATED THAT 
BETWEEN 1.5 AND 3 INCHES OF RAIN OCCURRED WITH THE STORMS EARLIER 
THIS EVENING.  

A FEW LINGERING RAIN SHOWERS WILL CONTINUE OVER NORTH CENTRAL 
LINCOLN COUNTY THROUGH MIDNIGHT.

LAT...LON 3906 10371 3904 10354 3956 10328 3956 10370

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:20 PM MDT, 6 hours 2 minutes earlier.

Area forecast discussion, Aug 7, 2:20 PM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
220 PM MDT TUE AUG 07 2007

.SHORT TERM...A WEAK SOUTHWESTERLY FLOW WILL BE OVER THE STATE
TONIGHT.  A DISTURBANCE EMBEDDED IN THE FLOW IS PROGGED TO MOVE
ACROSS SRN AND ERN PORTIONS OF THE CWFA TONIGHT.  AS A RESULT...IT
LOOKS LIKE ANOTHER EVENING OF SCT TSTMS.  THE STORMS MAIN TRACK
APPEARS SIMILAR TO THE LAST COUPLE OF DAYS WITH MOST OF THE RAINFALL
EXPECTED TO OCCUR SOUTH AND EAST OF THE DENVER AREA.  PW VALUES RMN
HIGH AROUND 1.2 INCHES WITH LOCALLY HEAVY RAINFALL THE MAIN THREAT.
FOR WEDNESDAY...THE PW VALUES WILL BE CUT IN HALF WITH A MUCH DRIER
AMS IN PLACE.  THE SUBTROPICAL MOISTURE CHANNEL IS PROGGED TO SHIFT
TO THE EAST WITH A DRIER AMS INTRUDING INTO THE CWFA FM THE WEST.
TEMPERATURE GRIDS IN THE FIRST COUPLE OF PERIODS LOOKS REASONABLE SO
NO CHANGES ANTICIPATED THERE.  MAIN CHANGE WAS TO LOWER THE POPS
OVER MUCH OF THE CWFA ON WEDNESDAY.

.LONG TERM...HIGH PRESSURE WHICH HAS BEEN INFLICTING HEAT OVER THE
EASTERN HALF OF THE COUNTRY WILL GRADUALLY EXPAND WESTWARD INTO THE
AREA DURING THE SECOND HALF OF THE WEEK. THUS...MUCH HOTTER WEATHER
DEVELOP ACRS THE AREA FOR WED AND BEYOND. SWRN PLUME OF MOISTURE WL
BE SHUT OFF AS WELL...PRECIP WATER HAS ALREADY FALLEN BELOW A HALF
INCH OVER AZ AND UT...AND AFTN TSTM COVERAGE WL BE LIMITED TO THE
MOUNTAINS AND ADJACENT AREAS OF THE FNT RANGE. MUCH FEWER CLOUDINESS
ALONG WITH A HOT AIRMASS ALF WL HELP TEMPS TO SOAR WELL INTO THE
90S.  SOME 100 DEGREE READINGS PSBL ON THE PLAINS.

BY WEEKEND...CNTR OF H5 HIGH PRESSURE WL BE CENTERED OVER THE FOUR
CORNERS REGION.  MSTR WL GRADUALLY BE PULLED BACK INTO AZ AND UTAH
BUT THIS LOOKS SKIMPY COMPARED THE COPIOUS AMTS OF MSTR STREAMING
OUT OF SOUTHWEST THE PAST COUPLE OF WEEKS.  WL PUT SOME SCT POPS IN
THE HIGH MTN ZONES/ISOLD IN OTHER HIGH COUNTRY AREAS.  OVERALL...A
LOW GRADE MONSOON TYPE FCST WITH LTL DAY TO DAY VARIATION.

&&

.AVIATION...FAIRLY STANDARD SUMMERTIME WEATHER TODAY AND TONIGHT
WITH CONVECTION FIRING OVER THE MOUNTAINS BY MIDDAY AND THEN
SPREADING EASTWARD DURING THE AFTERNOON.  BRIEF HEAVY RAINS AND
LOWER CEILINGS/VISIBILITIES ARE POSSIBLE ONCE AGAIN IN
THUNDERSTORMS.  TOMORROW SHOULD SEE LESS CONVECTION.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOPER/046
Hazardous weather outlook, Aug 7, 10:24 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1024 AM MDT TUE AUG 07 2007

COZ030>051-081200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1024 AM MDT TUE AUG 07 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY AND TONIGHT.  SOME OF THESE STORMS WILL PRODUCE HEAVY
RAINS CAPABLE OF PRODUCING SOME FLOODING...ESPECIALLY IN AREAS THAT
HAVE EXPERIENCED HEAVY RAINS OVER THE LAST COUPLE OF DAYS.  THE AREA
EXTENDING FROM SOUTHEAST WASHINGTON COUNTY ACROSS NORTHERN LINCOLN
COUNTY AND INTO SOUTHEAST ELBERT COUNTY APPEARS TO BE THE MOST
VULNERABLE LOCATION FOR FLOODING PROBLEMS SHOULD HEAVY RAINS AGAIN
AFFECT THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DRIER AIRMASS WILL DEVELOP OVER THE AREA WITH ONLY A SLIGHT CHANCE
OF THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY IN THE HIGH
COUNTRY. THE STORMS THAT DO DEVELOP WILL BE HIGH BASED AND WILL
PRODUCE GUSTY WINDS...BUT LITTLE RAINFALL.  SOME INCREASE IN
SUBTROPICAL MOISTURE MAY OCCUR THIS WEEKEND...RESULTING IN A BETTER
CHANCE OF THUNDERSTORMS IN THE HIGH COUNTRY.  THE PLAINS WILL REMAIN
HOT AND DRY FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/046

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.